ON A ZERO-DIVISOR BASED GRAPH STRUCTURE OF A COMMUTATIVE RING

Main Article Content

PRIYANKA PRATIM BARUAH
KUNTALA PATRA

Abstract

The concept of a zero-divisor based graph structure of a commutative ring R is introduced in this paper and the graph is denoted by ΓZ (R). In our discussion, we study the ring-theoretic properties of R and the graph-theoretic properties of ΓZ(R). In our investigation, we characterize some basic properties of ΓZ (R) related to connectedness, diameter and girth. We show that ΓZ (R) is connected and the diameter of ΓZ (R) is at most 2. If ΓZ (R) contains a cycle, then we show the girth of ΓZ (R) is at most 3. We examine the diameter of ΓZ (R) for a direct product R = RR2 of two commutative rings R1 and R2 with respect to the zero-divisors and regular elements of R1 and R2. Then we study the diameter of ΓZ (R) for a finite direct product R = Rx R2 x R3 x…x Rn   (> 2) of commutative rings R1, R2, R3,…,Rn   (n > 2)  with respect to the  zero-divisors  and regular elements of R1, R2, R3,…,R (n > 2).

Keywords:
Zero-divisor, commutative ring, diameter, girth, finite direct product

Article Details

How to Cite
BARUAH, P., & PATRA, K. (2018). ON A ZERO-DIVISOR BASED GRAPH STRUCTURE OF A COMMUTATIVE RING. Asian Journal of Mathematics and Computer Research, 25(3), 192-204. Retrieved from https://www.ikprress.org/index.php/AJOMCOR/article/view/780
Section
Original Research Article